Diabetes Expert Forum
Is it possible to be misdiagnosed with diabetes?
About This Forum:

Questions in the Diabetes forum are answered by medical professionals. Topics covered include Type 2 Diabetes, blood glucose monitoring, diabetes and heart disease, diabetes and pneumonia, diabetes and pregnancy, diabetes and vision problems, diabetes and wound healing, diabetic complications, hyperglycemia, hypoglycemia, and insulin.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Is it possible to be misdiagnosed with diabetes?

6 mo. ago, I was diagnosed with T2 Diabetes. There's no history of it in my family. I'm 23 and have 1 child.  I'm very active I run 3-5 miles a day . I do have asthma controlled, by albuteral inhalers, and Qvar steriod inhalers, aswell as taking Singulair each day. I also have Dysthymic which I take Effexor XR 150mg each day.  I'm 4'10" & 98 lbs. I'm a strict Vegetarian. Roughly, 6 months ago I had a severe asthma attack, went to the hospital and they put me on a 2 week taper of Prednisone. The longest and highest dosed taper I have ever taken. by the 4th day I started experiencing problems: Blurred Vision; the need to urinate often, constant dry mouth. overall uneasy feeling. Went to the Dr., he decided to get a AC1 test. which returned 422. I asked if it could be the high dosage of Prednisone he said no, that I was T2 diabetic. He prescribed Metformin 500mg with each meal and 16 cc's of Insulin. Still on the Prednisone Taper. for the rest of that week my BS numbers were all over the place even with the new Medications. Mostly ranging between 89-220. The Endo DR, did not recommend any change in my diet or exercise. As far as that went I was right on track. She did however suggest that I increase my carbs and try to gain some weight. I've had problems with gaining weight(High Metabolism) After the taper was completely out of my system I had Normal BS levels between 80-105.My endo stop'd the Insulin and reduce the metformin to 250mg's 2xD. 2 mons after, my ins. refused to cover my Singular and Qvar now bs is btwn 65-78 I've been ill shaking really bad for weeks. I quit taking my metformin and now my BS is btwn 80-110. Could I have been Misdiagnosed this entire time? Its been roughly 3 months now and my BS is still normal.
796253_tn?1344994932
Hi and thanks for using the forum.

It sounds like you may have experienced steroid induced diabetes.  Since you are now off the prednisone and you are no longer taking the metformin, you should continue to check your blood sugars to make sure that they are staying normal.  You also need to see your doctor again and have your A1C rechecked.  If it is normal and your blood sugars stay within the normal range, you may just need to follow up with your doctor a few times a year to make sure that everything stays within normal range.  I hope this helps.  Good luck.

Bridget
2 Comments
Blank
3244521_tn?1346864734
also I'm still unable to take the asthma medications Singulair and Qvar steroid  inhaler, is it possible that They were contributing to my high Sugar levels?
Blank
Continue discussion Blank
This Forum's Experts
5289563_tn?1366052034
Cathleen Zoretic, RNBlankBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank